Alert archive / Florida / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 65, NWS Melbourne, FL

July 15, 2007Orange County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jul 15, 2007, 3:48 PM EDT for Orange County, Florida. It was in force for 44 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 15, 2007, 3:48 PM EDT (19:48 UTC)
Expired
Jul 15, 2007, 4:32 PM EDT
In force
44 min
Issued by
NWS Melbourne, FL
Area
Counties, with a storm outline in the text

County Orange County, FL

The radar

The Melbourne radar (KMLB), 86 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 15, 4:08 PM EDTTSTM WND GST 61Orlando International A, FLORLANDO INTERNATIONAL AIRPORT ASOS REPORTED 61 MPH/53 KNOT WIND GUST AND ONE QUARTER INCH HAIL.
Jul 15, 4:30 PM EDTTSTM WND GST 60Orlando, FLSTRAIGHT-LINE WIND RIPPED OFF THE BACK PORCH OF A HOUSE. PIECES FLEW INTO A PARKED CAR CRACKING THE WINDSHIELD. REPORT FROM WFTV CHANNEL 9.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 7.8 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2007-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2390 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2007-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2390 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
675 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMLB 151948
SVRMLB
FLC095-152045-
/O.NEW.KMLB.SV.W.0065.070715T1948Z-070715T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
348 PM EDT SUN JUL 15 2007

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWEST ORANGE COUNTY IN FLORIDA.

* UNTIL 445 PM EDT

* AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  PLEASURE ISLAND...OR ABOUT 4 MILES EAST OF EPCOT...AND MOVING
  NORTHEAST AT 5 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
  DOCTOR PHILLIPS...SEA WORLD...WET N WILD WATER PARK...UNIVERSAL
  STUDIOS...OAK RIDGE...PINE CASTLE...ORLANDO INTERNATIONAL
  AIRPORT...ORLANDO...CONWAY...AZALEA PARK AND BELLE ISLE

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.

LAT...LON 2843 8161 2830 8154 2836 8120 2859 8132

$$

KELLY
2 follow-up statements
000 
WWUS52 KMLB 152003
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
402 PM EDT SUN JUL 15 2007

FLC095-152045-
/O.CON.KMLB.SV.W.0065.000000T0000Z-070715T2045Z/
ORANGE FL-
402 PM EDT SUN JUL 15 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR SOUTHWEST ORANGE COUNTY...

AT 356 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED NEAR ORLANDO INTERNATIONAL AIRPORT...MOVING EAST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
ORLANDO INTERNATIONAL AIRPORT.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND CONTINUOUS 
CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A 
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.


LAT...LON 2843 8161 2830 8154 2836 8120 2859 8132

$$

KELLY
000 
WWUS52 KMLB 152032
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
430 PM EDT SUN JUL 15 2007

FLC095-152040-
/O.CAN.KMLB.SV.W.0065.000000T0000Z-070715T2045Z/
ORANGE FL-
430 PM EDT SUN JUL 15 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWEST ORANGE COUNTY IS
CANCELLED...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE STORM
THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER CAPABLE OF
PRODUCING LARGE HAIL OR DAMAGING WINDS. AS A RESULT...THE WARNING HAS
BEEN CANCELLED. HOWEVER...STRONG STORMS CONTINUE ACROSS NORTHEAST 
ORANGE COUNTY FROM AZALEA PARK TO BITHLO AND CHRISTMAS. STRONG WINDS 
OF 45 TO 55 MPH...HEAVY RAIN AND DANGEROUS LIGHTNING STRIKES WILL 
CONTINUE TO BE POSSIBLE.


LAT...LON 2843 8161 2830 8154 2836 8120 2859 8132

$$

KELLY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 2:10 PM EDT, 1 hour 38 minutes earlier.

Area forecast discussion, Jul 15, 2:10 PM EDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
210 PM EDT SUN JUL 15 2007

.DISCUSSION...
CURRENTLY/TONIGHT...CONVECTION HAS BEEN ACTIVE IN THE FAR NORTH BUT
ATMOSPHERE ACROSS THE CENTRAL/SOUTH MAY BE SLIGHTLY SUPPRESSED.
STILL EXPECT STORMS TO DEVELOP SOUTHWARD AS THE WEST COAST BOUNDARY
MOVES ACROSS THE PENINSULA AND INTERACTS WITH THE EAST COAST SEA
BREEZE...WHICH WILL BE CONFINED CLOSE TO THE COAST.  WITH LATER
DEVELOPMENT...THESE STORMS SHOULD BE THE STRONGEST OF THE DAY AS
INTERIOR TEMPS REACH THE MID 90S.  FREQUENT LIGHTNING AND STRONG
WIND GUSTS WILL BE THE MAIN HAZARDS.  STORM MOTION SHOULD BE SLOWING
ACROSS THE SOUTH HALF AND SOME HEAVY RAINFALL AMOUNTS MAY ALSO OCCUR.

MON-WED...SHORT TERM MODELS BACKPEDALING ON RUSHING SURFACE RIDGE
NORTHWARD. ORIGINALLY THIS FEATURE WAS SUPPOSED TO ADVANCE NORTHWARD
OVERNIGHT INTO NORTH-CENTRAL FLORIDA...BUT LATEST MODEL RUNS SUGGEST
THAT THE RIDGE AXIS...CURRENTLY NEAR LAKE OKEECHOBEE...WILL MOVE
INTO EAST CENTRAL FLORIDA DURING THE AFTERNOON ON MON AND FINALLY
INTO NORTH FLORIDA ON TUE. STEERING FLOW ON MON WILL AGAIN BE
WEAK...THOUGH FLOW IS FCST TO BACK TO THE SOUTH/SOUTHEAST. EXPECT A
COLLISION OF THE EAST/WEST COAST SEA BREEZE BOUNDARIES ACROSS THE
INTERIOR AND WILL KEEP HIGHEST POPS ON THIS DAY OVER THE NORTH AND
TOWARDS THE INTERIOR. WITH A DEEP EAST/SOUTHEASTERLY FLOW DEVELOPING
EXPECT HIGHEST CONCENTRATION OF POPS INTO WED TO BE ACROSS THE
INTERIOR AND TOWARDS WEST CENTRAL FLORIDA. AREAS NEARER THE COAST
WILL HAVE BEST OPPORTUNITIES FOR PCPN LATE MORNING/EARLY AFTERNOON
AS THE EAST COAST SEA BREEZE MOVES ONSHORE AND CONTINUES TO VENTURE
INLAND. OVERNIGHT/EARLY MORNING WILL ALSO BE A DIURNALLY FAVORED
TIME FOR AREAS ALONG THE COAST TO RECEIVE A SHOWER DUE TO THE
ONSHORE FLOW. IN THE UPPER LEVELS A STRONG AREA OF HIGH PRESSURE
WILL BUILD WEST ACROSS THE PENINSULA WITH SOME WARMING ALOFT TAKING
PLACE. TEMPERATURES AT THE SURFACE WILL BE NEAR SEASONAL NORMS.

THUR-SUN...SURFACE RIDGE AXIS ACROSS NORTH FLORIDA EXPECTED TO
VENTURE BACK SOUTHWARD AND LIE ACROSS CENTRAL FLORIDA THU-SUN AS A
COLD FRONT TO THE NORTH STRUGGLES TO PUSH ITSELF INTO THE GULF COAST
STATES. ALOFT...THE MID LEVEL RIDGE WILL GRADUALLY WEAKEN SLIGHTLY
AND GET NUDGED SOUTHWARD ACROSS THE SOUTHERN PENINSULA AS AN UPPER
TROUGH DIGS INTO THE OHIO/TENNESSEE VALLEYS. IT DOES APPEAR THAT
DRIER AIR WILL INFILTRATE ACROSS THE PENINSULA AS THE WESTERN RIDGE
RIDGE AXIS BUILDS OVER THE REGION...THOUGH WILL CONTINUE WITH LOW END
SCT POPS WITH GREATER CHANCES FURTHER INLAND DURING THIS TIME.

&&

.AVIATION...EXPECT SOME STRONG STORMS AS THE EAST/WEST COAST
BOUNDARIES COLLIDE.  IN THE SHORT TERM THIS WILL BE KDAB AND
POSSIBLY DOWN TO KSFB WHERE GUSTY OUTFLOW WINDS WILL OCCUR.
THEN THROUGH LATE AFTERNOON/EARLY EVENING IT LOOKS LIKE THE
STRONGEST STORMS WILL BE ACROSS THE SOUTH HALF OF THE AREA BUT THEY
COULD AFFECT MCO.  THESE STORMS ACROSS THE SOUTH WILL BE SLOWER
MOVING WITH FREQUENT TO EXCESSIVE LIGHTNING AND HEAVY DOWNPOURS THE
MAIN HAZARDS.

&&

.MARINE...OFFSHORE MOVING STORMS CAN BE EXPECTED THROUGH EARLY
EVENING...ESPECIALLY FROM ABOUT SEBASTIAN INLET NORTHWARD.  OUTSIDE
THE STORMS THERE ARE NO WIND/SEA CONCERNS WITH MAINLY SOUTH FLOW
LESS THAN 10 KNOTS AND SEAS 2 FEET OR LESS.

MON-FRI...THOUGH DELAYED PER LATEST MODEL RUNS...THE LOW LEVEL RIDGE
AXIS IS PROGGED TO MOVE INTO EAST CENTRAL FLORIDA ON MON AND
CONTINUE ITS NORTHWARD JOURNEY INTO NORTH FLORIDA ON TUE. HOWEVER
THIS FEATURE IS EXPECTED TO BE KNOCKED BACK INTO CENTRAL FLORIDA
DURING THE DAY ON THU AND INTO FRI. WILL START WITH LIGHT SOUTHWEST
FLOW ON MON...THOUGH THIS IS EXPECTED TO TRANSITION TO SOUTHEASTERLY
BY LATE MORNING AND WILL CONTINUE WITH SOME SORT OF SOUTHERLY TO
EASTERLY FLOW THROUGH THE PERIOD. EXPECT PERIODS OF WIND SPEEDS 5-10
KTS/10-15 KTS. SEAS OF 2-3 FT WILL BUILD TO 3-4 FT LATE TUE THROUGH
WED BEFORE SUBSIDING BACK TO 2-3 FT THU/FRI.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  73  90  75  90 /  30  40  10  30
MCO  75  91  75  92 /  30  50  20  40
MLB  74  89  77  88 /  30  40  20  40
VRB  74  90  76  89 /  30  40  20  40

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.

&&

SHORT TERM/AVIATION...LASCODY
LONG TERM....SEDLOCK
Hazardous weather outlook, Jul 15, 4:29 AM EDT, 11 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
429 AM EDT SUN JUL 15 2007

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
160930-
COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM-
COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE-
WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
429 AM EDT SUN JUL 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
MOIST AND UNSTABLE CONDITIONS WILL AGAIN RESULT IN THE DEVELOPMENT
OF THUNDERSTORMS THIS AFTERNOON. STORMS ARE INITIALLY EXPECTED TO
FORM ALONG THE COAST...POSSIBLY NEAR VERO BEACH AND FORT PIERCE
BEFORE SPREADING INLAND TOWARDS LAKE OKEECHOBEE...RURAL OSCEOLA
COUNTY AND THE ORLANDO METRO AREA. THE STRONGEST CELLS ARE LIKELY
TO DEVELOP ACROSS THE INTERIOR COUNTIES AND WILL CAPABLE OF
PRODUCING VERY HEAVY RAIN...WIND GUSTS IN EXCESS OF 50 MPH AND
EXCESSIVE LIGHTNING.

LIGHTNING IS FLORIDAS NUMBER ONE WEATHER-RELATED KILLER AND IS
MOST PREVALENT DURING JULY. ALWAYS SEEK SHELTER INDOORS AT THE
FIRST SIGN OF LIGHTNING.

...FLOOD IMPACT...
STORMS THIS AFTERNOON MAY PRODUCE UP TO 2 TO 3 INCHES OF RAIN IN A
VERY SHORT PERIOD OF TIME. RAINFALL RATES THIS INTENSE OFTEN RESULT
IN MINOR URBAN FLOODING.

...RIP CURRENT IMPACT...
ALTHOUGH THE THREAT FOR RIP CURRENTS IS LOW TODAY...RIP CURRENTS
MAY STILL FORM NEAR JETTIES OR PIERS. REMEMBER TO ALWAYS SWIM
WITHIN SIGHT OF A LIFEGUARD.

...MARINE THUNDERSTORM GUST IMPACT...
THUNDERSTORMS ARE EXPECTED TO PUSH SLOWLY NORTHEASTWARD OFF THE
MAINLAND...ACROSS THE INTRACOASTAL WATERS AND INTO THE NEARSHORE
ATLANTIC WATERS. THE STRONGEST CELLS WILL CONTAIN FREQUENT
LIGHTNING AND MAY PRODUCE WIND GUSTS IN EXCESS OF 35 KNOTS AND
LOCALLY ROUGH SEAS...MAINLY NORTH OF COCOA BEACH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
SCATTERED LIGHTNING STORMS WILL REMAIN IN THE FORECAST THROUGH THE
UPCOMING WEEK. A DEVELOPING ONSHORE FLOW SUGGESTS THAT THE
GREATEST THREAT FOR STORMS WILL BE ACROSS THE INTERIOR COUNTIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

HIRSCH

In the hours before

Special weather statement, Jul 15, 1:14 PM EDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
114 PM EDT SUN JUL 15 2007

FLZ041-044-141-151800-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-
114 PM EDT SUN JUL 15 2007

...STRONG THUNDERSTORMS AFFECTING NORTHEASTERN LAKE COUNTY...NORTHERN
VOLUSIA COUNTY...

AT 113 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG STORMS FROM NEAR LAKE GEORGE TO BETWEEN ASTOR AND PAISLEY
...MOVING EAST NORTHEAST AT 15 MPH. THESE STORMS WILL MOVE ACROSS
NORTH LAKE COUNTY AND NORTH VOLUSIA COUNTY...AFFECTING AREAS GENERALLY
ALONG AND NORTH OF STATE ROUTE 44.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO
BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

RL
Special weather statement, Jul 15, 3:20 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
320 PM EDT SUN JUL 15 2007

FLZ059-152000-
ST. LUCIE-
320 PM EDT SUN JUL 15 2007

...STRONG THUNDERSTORMS AFFECTING SOUTHERN ST. LUCIE COUNTY...

AT 314 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM 5 MILES WEST OF PORT SAINT LUCIE...MOVING WEST AT 5
MPH.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

THIS STORM WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING
STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE.
SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN
SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
PROTECTION FROM THE DANGERS OF LIGHTNING.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. STATE LAW REQUIRES
HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS ARE IN USE.

CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF FUNNEL CLOUDS.
FUNNEL CLOUDS CAN OCCASIONALLY TOUCH DOWN AND BECOME BRIEF TORNADOES
WITH LITTLE OR NO WARNING.

KELLY
Special weather statement, Jul 15, 3:27 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
327 PM EDT SUN JUL 15 2007

FLZ141-152015-
COASTAL VOLUSIA COUNTY-
327 PM EDT SUN JUL 15 2007

...STRONG THUNDERSTORMS AFFECTING SOUTHEASTERN VOLUSIA COUNTY...

AT 323 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM ALONG THE BARRIER ISLAND JUST EAST OF EDGEWATER...
DEVELOPING SOUTH DOWN THE SEA BREEZE TOWARD OAK HILL.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

THIS STORM WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING
STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE.
SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN
SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
PROTECTION FROM THE DANGERS OF LIGHTNING.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. STATE LAW REQUIRES
HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS ARE IN USE.

CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF FUNNEL CLOUDS.
FUNNEL CLOUDS CAN OCCASIONALLY TOUCH DOWN AND BECOME BRIEF TORNADOES
WITH LITTLE OR NO WARNING.

A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 345 PM FOR THE
INTRACOASTAL AND NEAR SHORE ATLANTIC WATERS.

KELLY
Special weather statement, Jul 15, 3:43 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
343 PM EDT SUN JUL 15 2007

FLZ045-053-152030-
ORANGE-OSCEOLA-
343 PM EDT SUN JUL 15 2007

...STRONG THUNDERSTORMS AFFECTING ORANGE COUNTY...NORTHWESTERN
OSCEOLA COUNTY...

AT 335 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM OVER LAKE BUENA VISTA...MOVING NORTHEAST AT 5 MPH.

LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE SEA WORLD AND
UNIVERSAL STUDIOS. ADDITIONAL STORMS ARE DEVELOPING SOUTHWARD INTO
NORTHWEST OSCEOLA COUNTY NEAR KISSIMMEE.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

THIS STORM WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING
STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE.
SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN
SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
PROTECTION FROM THE DANGERS OF LIGHTNING.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. STATE LAW REQUIRES
HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS ARE IN USE.

CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF FUNNEL CLOUDS.
FUNNEL CLOUDS CAN OCCASIONALLY TOUCH DOWN AND BECOME BRIEF TORNADOES
WITH LITTLE OR NO WARNING.

KELLY

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 1:46 PM EDTSpecial Marine WarningMLB119 min
Jul 15, 4:41 PM EDTTornado WarningMLBBrevard49 min
Jul 15, 5:20 PM EDTSevere Thunderstorm WarningMLBOkeechobee27 min
Jul 15, 5:20 PM EDTSevere Thunderstorm WarningMLBBrevard55 min
Jul 15, 7:02 PM EDTSevere Thunderstorm WarningMLBBrevard33 min
Jul 15, 7:14 PM EDTSpecial Marine WarningMLB61 min

Nearby

Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.